Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Have swollen feet and ankles using meth. Underlying cause?

DOCTOR OF THE MONTH - Dec 2014
Dec 2014
User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2007
Answered : 4191 Questions
Question
why do people get swollen feet and ankles using meth t
been using meth straight sniffing for a year and as swollen ankles
I have been googling alot and find that alot of meth users get this
whats the real scoop
hankyou
Posted Thu, 12 Sep 2013 in Drug Abuse
 
 
Answered by Dr. Seikhoo Bishnoi 25 minutes later
Brief Answer:
Edema occurs due to sympathetic stimulation

Detailed Answer:
Hello
Welcome to XXXXXXX

Edema on ankles and feet is a common finding with use of Meth. Methamphetamine is a stimulant drug and it acts by activating Norepinephrin transmission or in simple terms stimulates sympathetic nervous system. The sympathetic nervous system is a part of nervous system that is responsible for stimulatory effects and it cause constriction of blood vessels and consequent stagnation of fluid leading to edema.

Best way to avoid it to not to use meth. Second thing that should be done is to keep two pillows beneath feet while sleeping so that dependent edema doesnot occur.

Hope it clears your doubt, thanks.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor